Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 57, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 3, 2008, 8:55 PM EDT for Jackson County, Vinton County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2008, 8:55 PM EDT (00:55 UTC)
- Expired
- Jun 3, 2008, 9:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Jackson County, OH, Vinton County, OH
The radar
The Cincinnati radar (KILN), 104 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 8:42 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1752 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 431 m²/s²
- 0-3 km storm-relative helicity
- 584 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 30.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 040055
SVRRLX
OHC079-163-040130-
/O.NEW.KRLX.SV.W.0057.080604T0055Z-080604T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
855 PM EDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JACKSON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF WELLSTON...
VINTON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF MCARTHUR...
* UNTIL 930 PM EDT
* AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 14 MILES WEST OF MCARTHUR...AND MOVING SOUTHEAST
AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MCARTHUR AND 6 MILES NORTHEAST OF WELLSTON BY 910 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING
FOR SOUTHEAST OHIO.
LAT...LON 3935 8276 3936 8274 3937 8265 3937 8264
3938 8261 3927 8227 3905 8239 3917 8278
TIME...MOT...LOC 0055Z 295DEG 39KT 3927 8270
$$
261 follow-up statement
000
WWUS51 KRLX 040114
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
914 PM EDT TUE JUN 3 2008
OHC079-163-040130-
/O.CON.KRLX.SV.W.0057.000000T0000Z-080604T0130Z/
VINTON OH-JACKSON OH-
914 PM EDT TUE JUN 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHEASTERN JACKSON AND VINTON COUNTIES IN SOUTHEAST OHIO...
AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR HAMDEN...OR ABOUT NEAR MCARTHUR...MOVING
SOUTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RADCLIFFE BY 920 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3935 8276 3936 8274 3937 8265 3937 8264
3938 8261 3927 8227 3905 8239 3917 8278
TIME...MOT...LOC 0114Z 295DEG 39KT 3918 8246
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:07 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 3, 7:07 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 707 PM EDT TUE JUN 3 2008 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL BE COMMON THROUGH WEDNESDAY AS A FRONT REMAINS DRAPED OVER THE UPPER OHIO VALLEY. MONITORING FOR FLOOD AND SEVERE THREAT. UPPER LEVEL RIDGE BUILDS ON THURSDAY. && .NEAR TERM /THROUGH WEDNESDAY/... WEAKENING MCS WILL CONTINUE TO TRAVERSE E-W ACROSS CWA THIS AFTERNOON. WITH LIMITED CAPE AND NO SUNSHINE...SVR THREAT WITH THIS MCS IS NOT THAT HIGH...DESPITE DEEP SHEAR 45KTS AND GOOD LOW LEVEL VORT. RAINFALL AMTS WITH THIS SYSTEM HAVE RANGED FROM .75-1.00 INCH OVER KY. EXPECT SIMILAR AMOUNTS IN THE COAL FIELDS/NE KY/SE OHIO. RADAR TRENDS INDICATE THE HEAVIEST OF THE RAIN WILL STAY OVER THE CENTRAL/SOUTHERN HALF OF THE CWA. ANOTHER MORE POTENT MCS...CURRENTLY OVER IN...WILL RACE SE THIS AFTERNOON. THIS IS POISED TO CROSS THE CWA 00-06Z TONIGHT. AGAIN...WITH THIS SYSTEM BARRELING THROUGH A WORKED OVER ENVIRONMENT...NOT REAL KEEN ON SVR THIS EVENING. HOWEVER...WITH DEEP SHEAR INCREASING TO 50-60KTS...CANNOT RULE OUT DAMAGING WINDS WITH THE STRONGER CELLS. RAINFALL AMOUNTS WITH THIS COULD APPROACH .75 OF AN INCH. MODELS ARE SHOWING A FEW S/W RIDING ALONG WARM FRONT ACROSS THE NORTH OVERNIGHT. NOCTURNAL LLJ TRIES TO GET GOING OVERNIGHT AS WELL...GIVING BIRTH TO ANOTHER MCS/MCV OVER OH VALLEY. THIS WILL ENHANCE THE WATER CONCERNS OVER THE NORTH. RIVERS ARE FCST TO CREST BELOW FLOOD STAGE...SO NOT EXPECTING MAJOR RIVER PROBLEMS. SMALL STREAMS COULD BE A DIFFERENT STORY...WITH 3 FFG VALUES OF 1.25. SEE HYDRO SECTION. GENERALLY FOLLOWED A MODEL BLEND FOR TEMPS. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... WARM FRONT SITUATED ACROSS NORTHERN TIER OF AREA RIGHT AT THE START OF THE PERIOD. NEXT IN A SERIES OF SHORT WAVE TROUGHS MOVES IN FROM THE W ALONG WITH STRENGTHENING LOW LEVEL SW FEED ESPECIALLY GIVEN MORNING HOURS WITH ENHANCED LLJ AT SUNRISE. THIS SHOULD GIVE RISE TO SOME KIND OF CONVECTIVE COMPLEX WITH HEAVY RAIN FALL MOVING THROUGH E CNTRL OH COUNTIES IN THE MORNING AND ON TO THE ENE THROUGH MIDDAY. SECOND SHORT WAVE TAKES A SIMILAR TRACK IN THE AFTERNOON LIKELY GENERATING ANOTHER ROUND OF CONVECTION NEAR THE FRONT. FLOW OF 40-50 KTS PLUS CAPE UP TO 2500 J/KG ON DEW POINTS AROUND 70 AND H85 THETA E VALUES NEAR 340K...SPS SLIGHT RISK ACROSS NORTHERN PORTION OF AREA LOOKS GOOD. THE HEAVIEST QPF IN ALL THE MODEL GUIDANCE CONTINUES TO BE IN AN W-E AXIS N OF THE FORECAST AREA...BUT THE UPPER OH BASIN LOCATION OF THIS AXIS...AND THE POTENTIAL FOR HEAVY RAIN SEVERAL TIMES TONIGHT THROUGH WED DOES RAISE CONCERN FOR EXCESSIVE RAINFALL. RIVER FORECAST CRESTS ARE COMFORTABLY BELOW FLOOD STAGE AT THIS TIME...BUT THIS WILL NEED CLOSELY MONITORED. AFTER WED...WARM FRONT LIFTS N OF THE AREA...PUTTING THE AREA UNDER UPPER RIDGE WITH SUMMER LIKE WEATHER FOR THE COUNT. STAYED MOSTLY NEAREST HIGH SIDE OF GUIDANCE FOR HIGHS WED WITH LOWEST VALUES N. LOWS WED NT AND THU NT LOOKED GOOD. RAISED HIGHS THU TO REFLECT A BLEND OF THE NUMBERS AS THE MAV /MID 90S/ STILL SEEMS A BIT HIGH. STAYED A LITTLE BELOW THE HIGH MAV FRI AND LOWERED THE VALLEYS FRI NT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... UPPER LEVEL RIDGE AND ASSOCIATED BERMUDA HIGH WILL SET UP OVER THE LONG TERM PORTION OF THE FORECAST. THIS WILL TRANSLATE INTO A PERIOD OF HOT AND HUMID WEATHER FOR THE CWA IN SOUTHWESTERLY SURFACE FLOW. THIS WILL EFFECTIVELY DEFLECT INCOMING SYSTEMS FROM THE WEST OFF TO THE NORTH...AND WILL EXPECT THE RING OF FIRE TO SET UP ALONG THE PERIPHERY OF THE HIGH. MAIN QUESTION WILL BE WHETHER OR NOT THE PERIPHERY WILL SINK FAR ENOUGH SOUTHEAST TO CLIP THE CWA TO ENHANCE ANY THUNDERSTORM THREATS. OTHERWISE...WILL SEE A FAIR AMOUNT OF CUMULUS DEVELOPMENT DURING THE HEATING OF THE DAY...AND WILL EXPECT A FEW OF THESE TO BREAK THE CAP AND MATURE INTO THUNDERSTORMS. SHOULD BE DIFFICULT TO UTILIZE ANY CAPE HOWEVER...AND WILL EXPECT MOST PLACES TO REMAIN DRY DURING THE DURATION OF THIS SET UP. TEMPERATURES WILL BE IN THE UPPER 80S TO LOW 90S GENERALLY AREA WIDE...WITH THE HIGHER ELEVATIONS A SMALL HANDFUL OF DEGREES OFF THE PACE OF THE LOWLANDS. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH OFF TO THE EAST OVERNIGHT. HOWEVER...RADAR MOSAIC IS ALREADY SHOWING ADDITIONAL STORMS ARE DEVELOPING ACROSS SOUTHWEST OHIO. THESE STORMS ARE MOVING EAST AND SHOULD IMPACT PORTIONS OF SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA OVERNIGHT. EXPECT STORMS WILL BE MOST NUMEROUS ACROSS SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA ONCE AGAIN ON WEDNESDAY. MVFR CONDITIONS SHOULD BE COMMON IN AND NEAR THE STORMS...WITH VFR CONDITIONS ACROSS THE REMAINDER OF THE REGION. THERE COULD BE SOME LOCAL AREAS OF IFR CIGS/VSBYS IN SOME OF THE STRONGER STORMS. AVIATION OUTLOOK /AFTER 00Z THURSDAY/... MVFR WITH OCCASIONAL IFR WX IN RW/TRW ACROSS SOUTHEAST OHIO AND NORTHERN WV WED NIGHT. && .HYDROLOGY... SEVERAL UPPER AIR DISTURBANCES...850 INFLOW OF 50 KNOTS FROM SW TONIGHT...AND PRECIPITABLE WATER NEAR 2 INCHES...COULD SPELL TRAINING OF SOME DOWNPOURS ALONG WARM FRONT ACROSS NORTHERN PORTION OF AREA TONIGHT AND WED. 3 HR FFG COULD BE REACHED IN SPOTS ACROSS THE NORTH WITH EACH PASSING S/W. HOWEVER...EXPECTING ENOUGH RECOVERY TIME BETWEEN S/W TO PREVENT PROBLEMS. AS A RESULT...WILL NOT HOIST A FLASH FLOOD WATCH ATTM. HOWEVER...THE HAZARD STILL EXISTS IN THE HAZARDOUS WEATHER OUTLOOK...FOR THE NORTHERN HALF OF THE CWA TONIGHT AND WEDNESDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JKF/26/TRM/30 NEAR TERM...30 SHORT TERM...JKF/TRM LONG TERM...26 AVIATION...JSH HYDROLOGY...
Hazardous weather outlook, Jun 3, 4:19 PM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 419 PM EDT TUE JUN 3 2008 KYZ101>103-105-OHZ075-083>087-WVZ005>007-042030- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- 419 PM EDT TUE JUN 3 2008 ...TORNADO WATCH 436 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. LOCALIZED DOWNPOURS FROM SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO WEDNESDAY EVENING. RAINS OF OVER 2 INCHES WOULD BE NEED TO CAUSE FLASH FLOOD CONCERNS ON SMALL STREAMS AND CREEKS. IF REPETITIVE SHOWERS SEEM LIKELY...FLASH FLOOD WATCHES COULD BE POSTED. INCREASE YOUR WEATHER AWARENESS THROUGH WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ066-067-076-VAZ003-004-WVZ008>011-013>020-024>040-046-047-042030- PERRY-MORGAN-WASHINGTON-DICKENSON-BUCHANAN-JACKSON WV-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 419 PM EDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. LOCALIZED DOWNPOURS FROM SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO WEDNESDAY EVENING. RAINS OF OVER 2 INCHES WOULD BE NEED TO CAUSE FLASH FLOOD CONCERNS ON SMALL STREAMS AND CREEKS. IF REPETITIVE SHOWERS SEEM LIKELY...FLASH FLOOD WATCHES COULD BE POSTED. INCREASE YOUR WEATHER AWARENESS THROUGH WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. 30
In the hours before
Special weather statement, Jun 3, 4:26 PM EDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 426 PM EDT TUE JUN 3 2008 WVZ025-026-034-035-032100- LOGAN WV-WYOMING WV-RALEIGH WV-BOONE WV- 428 PM EDT TUE JUN 3 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 426 PM EDT...A STRONG THUNDERSTORM WAS 33 MILES WEST OF BECKLEY...IN EASTERN LOGAN COUNTY. THE STORM WAS MOVING SOUTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... MABEN...CYCLONE...KOPPERSTON...NAOMA...BOLT AND ARNETT. WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
Special weather statement, Jun 3, 4:59 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 459 PM EDT TUE JUN 3 2008 KYZ101>103-105-OHZ087-WVZ005-006-032145- GREENUP KY-CARTER KY-BOYD KY-LAWRENCE KY-LAWRENCE OH-CABELL WV-WAYNE WV- 459 PM EDT TUE JUN 3 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 459 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES NORTH OF CARTER CAVES STATE PARK...MOVING SOUTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... GRAHN...GLOBE...HITCHINS...CARTER...GRAYS BRANCH AND HOPEWELL. WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
Local storm report, Jun 3, 5:43 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
543 PM EDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG LOAD 38.55N 82.97W
06/03/2008 GREENUP KY LAW ENFORCEMENT
BARN BLOWN APART AND ACROSS ROAD ON RT 20/70.
&&
JDENTSpecial weather statement, Jun 3, 5:43 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 543 PM EDT TUE JUN 3 2008 WVZ005-006-013>015-032215- KANAWHA WV-PUTNAM WV-CABELL WV-WAYNE WV-LINCOLN WV- 543 PM EDT TUE JUN 3 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 543 PM EDT...A STRONG THUNDERSTORM WAS OVER NORTHEASTERN WAYNE COUNTY...OR ABOUT 9 MILES SOUTH OF PROCTORVILLE...MOVING SOUTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... ONA... SALT ROCK...EAST LYNN...PALERMO...MYRA AND SOD. WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
Special weather statement, Jun 3, 6:21 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 621 PM EDT TUE JUN 3 2008 VAZ004-WVZ015-024>027-033>037-032245- BUCHANAN VA-KANAWHA WV-LOGAN WV-CLAY WV-NICHOLAS WV-MCDOWELL WV-WYOMING WV-RALEIGH WV-MINGO WV-BOONE WV-FAYETTE WV- 621 PM EDT TUE JUN 3 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 616 PM EDT...A LINE OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL EXTENDED FROM CENTRAL MINGO COUNTY...TO SOUTHERN CLAY COUNTY. THESE STORMS WERE MOVING TO THE SOUTHEAST AT AROUND 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE...BECKLEY...BENTREE...BICKMORE...INDORE...ESKDALE...LEEWOOD AND POND GAP. SOME OF THE STRONGER EMBEDDED STORMS MAY CONTAIN WIND GUSTS TO 40 MPH. FREQUENT LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:11 PM EDT | Tornado Warning | RLX | Athens, Vinton | 34 min |
| Jun 3, 9:32 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Gallia, Jackson, Meigs, Vinton | 58 min |
| Jun 3, 10:24 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs | 36 min |
| Jun 3, 10:41 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Lawrence, Vinton | 34 min |
| Jun 3, 10:45 PM EDT | Flash Flood Watch | RLX | Athens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more | 29 hr |
| Jun 3, 10:53 PM EDT | Flash Flood Warning | RLX | Athens, Vinton, Washington | 3 hr |
| Jun 3, 11:01 PM EDT | Severe Thunderstorm Warning | RLX | Meigs, Washington | 44 min |
| Jun 3, 11:15 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Lawrence, Vinton | 45 min |
| Jun 4, 9:23 AM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Perry, Washington | 51 min |
| Jun 4, 9:37 AM EDT | Severe Thunderstorm Warning | RLX | Athens, Vinton | 38 min |
| Jun 4, 10:28 AM EDT | Areal Flood Warning | RLX | Jackson, Vinton | 6 hr |
| Jun 4, 10:33 AM EDT | Severe Thunderstorm Warning | RLX | Gallia, Lawrence | 42 min |
| Jun 4, 11:07 AM EDT | Severe Thunderstorm Warning | RLX | Gallia, Lawrence | 38 min |
| Jun 4, 2:05 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Lawrence | 25 min |
| Jun 4, 2:13 PM EDT | Areal Flood Warning | RLX | Gallia, Lawrence | 3 hr |
| Jun 4, 2:55 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Lawrence | 41 min |
| Jun 4, 3:02 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 43 min |
| Jun 4, 3:40 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 50 min |
| Jun 4, 5:49 PM EDT | Areal Flood Warning | RLX | Meigs | 116 min |
| Jun 4, 6:27 PM EDT | Areal Flood Warning | RLX | Lawrence | 5 hr |
| Jun 4, 7:01 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Lawrence | 44 min |
| Jun 4, 7:07 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Meigs | 38 min |
| Jun 4, 7:42 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 48 min |
| Jun 4, 7:50 PM EDT | Areal Flood Warning | RLX | Gallia | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.